MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SINGLE-INNER SETSCREW; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH SINGLE-INNER SETSCREW; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179788650
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Pc: surgical intervention, medical device removal.The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision fusion: (b)(6), (b)(6) 2019.Primary implant date: (b)(6) 2018.Revision for dislodged rods.Set screws were no longer in screw heads right side rod no longer stable concomitant device reported: unknown rod (part# unknown, lot# unknown, quantity one).This complaint involves 11 (eleven) devices.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: complaint description.Revision fusion: (b)(6) westmead private hospital, (b)(6) 2019.Primary, implant date: (b)(6) 2018.Revision for dislodged rods.Set screws were no longer in screw heads right side rod no longer stable.Concomitant device reported: unknown rod (part# unknown, lot# unknown, quantity one).Investigation flow: device interaction/functional.Visual inspection of the returned device revealed both of the set screw's surfaces were slightly deformed, with a narrow, linear groove/depression across its diameter.Both surfaces were also scratched, obscuring the etching's legibility.No other issues to any other feature was observed.Cosmetic damage was noted to the returned concomitant devices, which is consistent with implantation and explantation; however, no issues were observed which would have contributed to the complaint condition or another function/performance/safety issue.Functional test: the set screw was able to assemble with the concomitant devices without issue.No loose condition was observed.Dimensional inspection.Drawing: (b)(4).Feature: threads, major diameter.Specification: 8.725 - 8.775mm.Measurement: 8.767mm.Result: conforming.Drawing: (b)(4).Feature: height.Specification: 3.850 - 3.950mm.Measurement: 3.907mm.Result: conforming.All measurements taken with om147.Document/specification review the following drawings were reviewed during investigation: (b)(4).No design issues were identified during investigation.Conclusion: the complaint was not confirmed with investigation.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.The surface scratches and deformation noted in the visual inspection was consistent with over-tightening of the set screw onto the rod.The deformation on both surfaces indicated that the set screw was initially assembled with the screw head and over-tightened to the rod, subsequently disassembled from the screw head, then assembled and over-tightened again with the opposite surface.A root cause could not be established, but the deformation indicated the set screw may have encountered unintended/abnormal forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot: the dhr of product code 179702000 lot 201793, was electronically reviewed and no non-conformances were observed during the manufacturing process.Device history review: as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SINGLE-INNER SETSCREW
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8902463
Report Number1526439-2019-51988
Device Sequence Number290598
Product Code NKB
UDI-Device Identifier10705034081410
UDI-Public(01)10705034081410
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179788650
Device Catalogue Number179702000
Device Lot Number201793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer09/24/2019
10/22/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date10/21/2019
10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;